Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Can I give duolin and levonin together for a toddler suffering from wheezing and cough?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
My son is 32 months now and has wheezing and cough for almost2 weeks. He has been prescribed a combination of duolin and levonin for nebulization. Should these be given together or one after one? Does this combination have any side effects?
Posted Sun, 5 Jan 2014 in Child Health
Answered by Dr. Irshad H Naqvi 1 hour later
Brief Answer: Avoid levolin with duolin. Detailed Answer: Hi Dear, Welcome to the XXXXXXX Duolin is a combination of ipratropium and sulbutamol. While levolin(levosalbutamol) is also a L derivative of sulbutamol with almost same function (selective brnochdilator). So it is better not to use salbutamol and levosalbutamol at a time. Beneficial effects will be enhanced along with the side effects like tremors, palpitations and irritability etc. Both the salt (Ipratopium and salbutamol) help in smooth muscles relaxation and dilation of bronchial tree to allow easier airflow into the lungs.And also suppresses reflect constriction of bronchioles, decreases secretion of the mucous membrane in the respiratory tract. *****Your child is suffering with a quite common problem labelled as asthmatic bronchitis or wheezy bronchitis. Usually this problem starts with some trigger like common cold etc which quickly changes in to bronchoconstriction of bronchial muscles, leading to breathing difficulty and wheez. He will respond to some antihistaminc decongestant medicine along with some antinflammatory and bronchodilator drugs. Some times relevant antibiotics may also be required if fever,expectoration and breathing difficulty increases inspite of above mentioned medication. Mast cell inhibitor like montileukast to be given for long time to prevent the frequent recurrences. For such a long wheezing investigations to be carried out like CBC, ESR, Absolute Eosinophil Count ,MXTest, CXR to rule out any other associated problem. Hope the query is answered. Please feel free for further clarification. Thanks
Above answer was peer-reviewed by
Follow-up: Can I give duolin and levonin together for a toddler suffering from wheezing and cough? 38 minutes later
Thank you Dr. Naqvi for your advice. The other problem we are facing is his vomiting. Anything we feed him, gets out in 10-15 minutes with a continuous cough. What do you recommend?
Answered by Dr. Irshad H Naqvi 21 hours later
Brief Answer: Reflex vomiting, Nebulization will help. Detailed Answer: Hi This persistent vomiting is due to severe bronchospasm producing excessive cough reflex. It will be gradually relieved with reduction of mucosal secretion and bronchial dilation with the proper medications and repeated nebulization. Some antiemetic medicine like ondensetron may be added to reduce the vomiting. Gastritis produced by stress of bronchospasm may also be relieved buy giving some antacid gel. Many times severe bronchospasm and mucosal inflammation can be quickly relieved by adding some oral steroids for 3 to 5 days. Hope the query is answered. Thanks
Above answer was peer-reviewed by
Follow-up: Can I give duolin and levonin together for a toddler suffering from wheezing and cough? 2 hours later
Dear Dr. Naqvi, I went with your advice and have kept him on Duolin. He is doing better but not much on the vomiting. Can you please recommend or cite examples on the oral steroids you have mentioned in your last post? It will give me a direction to proceed on the medication, of course in consultation with his pediatrition.
Answered by Dr. Irshad H Naqvi 2 days later
Brief Answer: continue ondenset,add deflacort Detailed Answer: Hi Sorry for the delay in responding quickly. I was out and stuck in a place with no net services. continue with ondemsetron , add some antacid gel to reduce gastritis caused by stress, Add Deflazocort oral steroid in 8 hourly doses for 3 to 4 days .It will help to reduce the symptoms quickly. But should not be repeatedly / frequently used. Montileukast to be continued for 3 to 6 months once a day dose for reducing the duration of allergic bronchitis and delaying the relapse. Hope for the quick relieve from the agony your child is suffering. Thanks Dr I H Naqvi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor